Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 153, NWS North Platte, NE

June 16, 2013Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 3:24 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 3:24 PM MDT (21:24 UTC)
Expired
Jun 16, 2013, 4:15 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 166 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:42 PM MDTHAIL 14 S Hay Springs, NE
Jun 16, 4:10 PM MDTHAIL 1.2523 Ssw Rushville, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS53 KLBF 162124
SVRLBF
NEC161-162215-
/O.NEW.KLBF.SV.W.0153.130616T2124Z-130616T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 320 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAY
  SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HAY SPRINGS...INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA AND HIGHWAY 250 CROSSING THE
  NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 10278 4276 10278 4281 10269 4257 10225
      4233 10262 4253 10278 4254 10278 4273 10279
TIME...MOT...LOC 2125Z 310DEG 25KT 4266 10273

HAIL...1.25IN
WIND...60MPH

$$

ROBERG
1 follow-up statement
169 
WWUS53 KLBF 162150
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT SUN JUN 16 2013

NEC161-162215-
/O.CON.KLBF.SV.W.0153.000000T0000Z-130616T2215Z/
SHERIDAN NE-
350 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SHERIDAN COUNTY UNTIL 415 PM MDT...

AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
HAY SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 86 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4272 10255 4257 10225 4233 10262 4252 10277
TIME...MOT...LOC 2150Z 330DEG 25KT 4251 10265

HAIL...1.25IN
WIND...60MPH

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:16 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 2:16 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP
THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL
STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS
FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS
THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS
THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM
EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS
EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY
06Z WITH NO WX/POPS AFTER 06Z EXPECTED.

ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR
WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD
ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE
FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN
THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE
FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS
EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED
WITH DEEP LAYER SHEAR OF ONLY 20-25KTS.

FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM
THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY.
UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES
SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE
UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA.
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS
DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE
EVENING/OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ROBERG
LONG TERM...ROBERG
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 2:33 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA
LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR
LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING
WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO
CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY
THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA
BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN
THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND
EVENING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Special weather statement, Jun 16, 1:43 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM MDT SUN JUN 16 2013

NEZ057-058-162030-
KEITH NE-PERKINS NE-
143 PM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND
SOUTHEASTERN KEITH COUNTIES UNTIL 230 PM MDT...

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF OGALLALA...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN PERKINS AND SOUTHEASTERN KEITH
COUNTIES.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 73 AND 85.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Local storm report, Jun 16, 2:42 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             7 NNW GRANT             40.94N 101.78W
06/16/2013  E1.00 INCH       PERKINS            NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 16, 2:45 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TORNADO          25 NNW HYANNIS          42.33N 101.95W
06/16/2013                   CHERRY             NE   PUBLIC

            PUBLIC REPORTED TORNADO RELAYED VIA CHERRY COUNTY SHERIFF
            OFICE.

&&

SNIVELY
Local storm report, Jun 16, 2:52 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             1 S GRANT               40.83N 101.73W
06/16/2013  E1.75 INCH       PERKINS            NE   911 CALL CENTER

&&

SNIVELY
Local storm report, Jun 16, 3:07 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             4 S GRANT               40.79N 101.73W
06/16/2013  E1.75 INCH       PERKINS            NE   911 CALL CENTER

            HAIL WAS COVERING THE GROUND

&&

SNIVELY
Local storm report, Jun 16, 3:20 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             20 NW HYANNIS           42.20N 102.04W
06/16/2013  E1.75 INCH       CHERRY             NE   PUBLIC

            TIME IS ESTIMATED BY RADAR

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 AM MDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 7:54 AM MDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 2:11 PM MDTSevere Thunderstorm WarningLBFPerkins49 min
Jun 16, 2:32 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Jun 16, 2:40 PM MDTTornado WarningLBFCherry35 min
Jun 16, 2:53 PM MDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 2:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 3:13 PM MDTTornado WarningLBFCherry, Grant32 min
Jun 16, 3:25 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 3:36 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 3:41 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 3:46 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 4:07 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 4:27 PM MDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 4:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 4:52 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 5:00 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jun 16, 5:03 PM MDTTornado WarningLBFCuster27 min
Jun 16, 5:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 5:39 PM MDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.